Top Cited Articles of All Time (2001 edition) by math

The 100 most highly cited papers of All Time (2001 edition) cited by papers in the math archive

Keep in mind that citation counts can never be exact, there is something like a 5% error in most of these numbers. Please do not fret about number 32 versus 33, as this is often not a statistically significant difference. More information about citations in INSPIRE can be found here.

Also note that the counts shown, and used in the rankings, are the counts as of 2016-12-31. Further, the counts shown by the ranking are only the cites satisfying the criteria for that list. Actual citation numbers in the database may change as corrections are made and papers are added, the links will take you to the updated numbers.

Annual and All-time 2001 editions

2001 reports for eprints

  1. 42 citations by math eprints up to the end of 2001
    Quantization of Lie Groups and Lie Algebras
    L.D. Faddeev, N.Yu. Reshetikhin, L.A. Takhtajan (Steklov Math. Inst., St. Petersburg). 1987. 16 pp.
    Published in Leningrad Math.J. 1 (1990) 193-225, Alg.Anal. 1 (1989) no.1, 178-206
    LOMI-E-14-87

  2. 34 citations by math eprints up to the end of 2001
  3. 32 citations by math eprints up to the end of 2001
  4. 29 citations by math eprints up to the end of 2001
  5. 29 citations by math eprints up to the end of 2001
  6. 28 citations by math eprints up to the end of 2001
  7. 27 citations by math eprints up to the end of 2001
  8. 26 citations by math eprints up to the end of 2001
  9. 24 citations by math eprints up to the end of 2001
  10. 22 citations by math eprints up to the end of 2001
  11. 21 citations by math eprints up to the end of 2001
    Compact matrix pseudogroups
    S.L. Woronowicz (Warsaw U., Math. Dept.). 1987. 53 pp.
    Published in Commun.Math.Phys. 111 (1987) 613-665
    DOI: 10.1007/BF01219077

  12. 21 citations by math eprints up to the end of 2001
  13. 21 citations by math eprints up to the end of 2001
  14. 21 citations by math eprints up to the end of 2001
  15. 20 citations by math eprints up to the end of 2001
    The Selfduality equations on a Riemann surface
    Nigel J. Hitchin (Oxford U.). Sep 1986. 73 pp.
    Published in Proc.Lond.Math.Soc. 55 (1987) 59-131
    DOI: 10.1112/plms/s3-55.1.59

  16. 20 citations by math eprints up to the end of 2001
  17. 18 citations by math eprints up to the end of 2001
  18. 18 citations by math eprints up to the end of 2001
  19. 18 citations by math eprints up to the end of 2001
  20. 17 citations by math eprints up to the end of 2001
  21. 17 citations by math eprints up to the end of 2001
  22. 16 citations by math eprints up to the end of 2001
  23. 16 citations by math eprints up to the end of 2001
  24. 16 citations by math eprints up to the end of 2001
  25. 16 citations by math eprints up to the end of 2001
    Lie Superalgebras
    V.G. Kac (MIT, LNS). 1977. 89 pp.
    Published in Adv.Math. 26 (1977) 8-96
    DOI: 10.1016/0001-8708(77)90017-2

  26. 16 citations by math eprints up to the end of 2001
  27. 16 citations by math eprints up to the end of 2001
  28. 16 citations by math eprints up to the end of 2001
  29. 16 citations by math eprints up to the end of 2001
  30. 16 citations by math eprints up to the end of 2001
  31. 15 citations by math eprints up to the end of 2001
    Strings on Orbifolds
    Lance J. Dixon, Jeffrey A. Harvey, C. Vafa, Edward Witten (Princeton U.). Jul 1985. 9 pp.
    Published in Nucl.Phys. B261 (1985) 678-686
    PRINT-85-0616 (PRINCETON)
    DOI: 10.1016/0550-3213(85)90593-0

  32. 15 citations by math eprints up to the end of 2001
  33. 15 citations by math eprints up to the end of 2001
  34. 15 citations by math eprints up to the end of 2001
  35. 15 citations by math eprints up to the end of 2001
  36. 15 citations by math eprints up to the end of 2001
  37. 14 citations by math eprints up to the end of 2001
    The CPT theorem in two-dimensional theories of local observables
    H.J. Borchers (Gottingen U.). Feb 26, 1991. 22 pp.
    Published in Commun.Math.Phys. 143 (1992) 315-332
    GOET-TP-91-01
    DOI: 10.1007/BF02099011

  38. 14 citations by math eprints up to the end of 2001
  39. 14 citations by math eprints up to the end of 2001
  40. 14 citations by math eprints up to the end of 2001
  41. 13 citations by math eprints up to the end of 2001
  42. 13 citations by math eprints up to the end of 2001
  43. 13 citations by math eprints up to the end of 2001
    The Yang-Mills equations over Riemann surfaces
    M.F. Atiyah (Oxford U.), R. Bott (Harvard U.). 1982. 93 pp.
    Published in Phil.Trans.Roy.Soc.Lond. A308 (1982) 523-615

  44. 13 citations by math eprints up to the end of 2001
    Hopf algebras and the quantum Yang-Baxter equation
    V.G. Drinfeld (Kharkov, Inst. Low Temp. Phys.). 1985. 5 pp.
    Published in Sov.Math.Dokl. 32 (1985) 254-258, Dokl.Akad.Nauk Ser.Fiz. 283 (1985) 1060-1064

  45. 13 citations by math eprints up to the end of 2001
    Noncommutative differential geometry
    1986.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 62 (1986) 257

  46. 13 citations by math eprints up to the end of 2001
  47. 13 citations by math eprints up to the end of 2001
    Quantum Spheres
    P. Podles (Warsaw, CFT). 1987. 10 pp.
    Published in Lett.Math.Phys. 14 (1987) 193-202
    DOI: 10.1007/BF00416848

  48. 13 citations by math eprints up to the end of 2001
  49. 13 citations by math eprints up to the end of 2001
  50. 13 citations by math eprints up to the end of 2001
  51. 13 citations by math eprints up to the end of 2001
    Monopoles and four manifolds
    Edward Witten (Princeton, Inst. Advanced Study). Nov 1994. 29 pp.
    Published in Math.Res.Lett. 1 (1994) 769-796
    IASSNS-HEP-94-96
    DOI: 10.4310/MRL.1994.v1.n6.a13
    e-Print: hep-th/9411102 | PDF

  52. 13 citations by math eprints up to the end of 2001
  53. 12 citations by math eprints up to the end of 2001
    On Unitary Representations of the Inhomogeneous Lorentz Group
    Eugene P. Wigner (Princeton U.). 1939. 56 pp.
    Published in Annals Math. 40 (1939) 149-204, Nucl.Phys.Proc.Suppl. 6 (1989) 9-64
    DOI: 10.2307/1968551
    Conference: C88-05-24

  54. 12 citations by math eprints up to the end of 2001
    Duality in {Calabi-Yau} Moduli Space
    Brian R. Greene, M.R. Plesser (Harvard U.). Mar 5, 1990. 23 pp.
    Published in Nucl.Phys. B338 (1990) 15-37
    HUTP-89-A043A, HUTMP-89-B245
    DOI: 10.1016/0550-3213(90)90622-K

  55. 12 citations by math eprints up to the end of 2001
  56. 12 citations by math eprints up to the end of 2001
  57. 12 citations by math eprints up to the end of 2001
  58. 12 citations by math eprints up to the end of 2001
  59. 12 citations by math eprints up to the end of 2001
  60. 12 citations by math eprints up to the end of 2001
  61. 12 citations by math eprints up to the end of 2001
  62. 12 citations by math eprints up to the end of 2001
  63. 12 citations by math eprints up to the end of 2001
  64. 12 citations by math eprints up to the end of 2001
  65. 11 citations by math eprints up to the end of 2001
  66. 11 citations by math eprints up to the end of 2001
    Operator algebras and conformal field theory
    Fabrizio Gabbiani, Jurg Frohlich (Zurich, ETH). Dec 7, 1992. 110 pp.
    Published in Commun.Math.Phys. 155 (1993) 569-640
    ETH-TH-92-30
    DOI: 10.1007/BF02096729

  67. 11 citations by math eprints up to the end of 2001
  68. 11 citations by math eprints up to the end of 2001
  69. 11 citations by math eprints up to the end of 2001
  70. 11 citations by math eprints up to the end of 2001
  71. 11 citations by math eprints up to the end of 2001
    On the Construction of Monopoles
    Nigel J. Hitchin (Oxford U.). 1983. 46 pp.
    Published in Commun.Math.Phys. 89 (1983) 145-190
    DOI: 10.1007/BF01211826

  72. 11 citations by math eprints up to the end of 2001
  73. 11 citations by math eprints up to the end of 2001
  74. 11 citations by math eprints up to the end of 2001
  75. 11 citations by math eprints up to the end of 2001
  76. 11 citations by math eprints up to the end of 2001
  77. 11 citations by math eprints up to the end of 2001
  78. 11 citations by math eprints up to the end of 2001
  79. 10 citations by math eprints up to the end of 2001
  80. 10 citations by math eprints up to the end of 2001
    Quantized space-time
    Hartland S. Snyder (Northwestern U.). May 1946. 4 pp.
    Published in Phys.Rev. 71 (1947) 38-41
    DOI: 10.1103/PhysRev.71.38

  81. 10 citations by math eprints up to the end of 2001
  82. 10 citations by math eprints up to the end of 2001
  83. 10 citations by math eprints up to the end of 2001
  84. 10 citations by math eprints up to the end of 2001
  85. 10 citations by math eprints up to the end of 2001
  86. 10 citations by math eprints up to the end of 2001
  87. 10 citations by math eprints up to the end of 2001
    Topological quantum field theories
    M. Atiyah. 1989. 12 pp.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 68 (1989) 175-186
    DOI: 10.1007/BF02698547

  88. 10 citations by math eprints up to the end of 2001
    On Foundation of the generalized Nambu mechanics (second version)
    Leon Takhtajan (SUNY, Stony Brook). Jan 1993. 30 pp.
    Published in Commun.Math.Phys. 160 (1994) 295-316
    PRINT-93-0108 (SUNY,STONY-BROOK)
    DOI: 10.1007/BF02103278
    e-Print: hep-th/9301111 | PDF

  89. 10 citations by math eprints up to the end of 2001
  90. 10 citations by math eprints up to the end of 2001
  91. 10 citations by math eprints up to the end of 2001
  92. 10 citations by math eprints up to the end of 2001
  93. 10 citations by math eprints up to the end of 2001
  94. 9 citations by math eprints up to the end of 2001
    Axioms for Euclidean Green's Functions. 2.
    Konrad Osterwalder (Harvard U.), Robert Schrader (Freie U., Berlin). Oct 1974. 53 pp.
    Published in Commun.Math.Phys. 42 (1975) 281
    Print-74-1480 (HARVARD)
    DOI: 10.1007/BF01608978

  95. 9 citations by math eprints up to the end of 2001
  96. 9 citations by math eprints up to the end of 2001
    Nonabelian Bosonization in Two-Dimensions
    Edward Witten (Princeton U.). Oct 1983. 30 pp.
    Published in Commun.Math.Phys. 92 (1984) 455-472
    PRINT-83-0934 (PRINCETON)
    DOI: 10.1007/BF01215276

  97. 9 citations by math eprints up to the end of 2001
    On the Deformation of Rings and Algebras
    Murray Gerstenhaber. Nov 1963. 45 pp.
    Published in Annals Math. 79 (1963) 59-103
    DOI: 10.2307/1970484

  98. 9 citations by math eprints up to the end of 2001
    Exactly Solvable One-Dimensional Many Body Problems
    F. Calogero (Moscow, ITEP). May 1975. 11 pp.
    Published in Lett.Nuovo Cim. 13 (1975) 411
    INFN-ROME-614
    DOI: 10.1007/BF02790495

  99. 9 citations by math eprints up to the end of 2001
  100. 9 citations by math eprints up to the end of 2001